Confused

Hi I am on 125mg thyroxine and 10mg t3 I am feeling very anxious and sweating a lot I have palpitations sometimes not always , my temperature is usually low about 65 . I'm wondering if I'm having symptoms of being over medicated , or is it symptoms of b-12 deficiency , my blood test 392 , reference rage 180 - 2000 . My doctor says its normal , but I can tell you I certainly don't feel normal . I was diagnosed 12 years ago although I felt ill for years before being diagnosed . I have tried different doses of thyroxine but still feel awful , that's why I'm wondering if It could be vitamin b12 defienciency . I'm thankful for any help .

9 Replies

oldestnewest
  • Hi,

    I had the same symptoms when i was slightly over medicated. I was taking 100 md of levo and reduced to 75. I also have to change brands as certain fillers made me feel very unwell.

    Hope you find a solution

    Christine

  • Thanks for your reply , unfortunately I can't change brands won't allow it here

  • What were you taking before? What were your blood test results?

    You could try to lower the thyroxine to 100 mcg? It will take several weeks but you may feel better. Or skip the T4 for a week and then reduce to 100.

    You could have other problems but 125/10 is relatively high. Unless you have some absorption problems.

    Feeling better with thyroxine is not instant. You need to give it about 3 months.

  • Hi thanks for your reply I've been taking thyroxine for about twelve years dose has been adjusted many times , I do have alot of symptoms of b12 deficiency so was wondering if it might be that . I also have symptoms of hyperthyroid and hypothyroid even though I've got hashimotos . This is all so confusing . Would it be alright to stop t 4 for a few days ? My blood test results were. T4 17 range. 9 - 22 and tsh. 0.01 forty don't know range

  • Made mistake there that should be sorry

  • Yes you can skip it for 4 to 7 days and then start with the 100mcg dose. T4 has a long half life. Keep taking the T3 during this time.

  • Maybe you would have felt much better if your doses hadn't been adjusted up/own according to your TSH result (which I presume has happened).

    With hashimoto's that's exactly what happens. You go hyper and then hypo. It is confusing as it's the antibodies which are attacking your thyroid gland till you eventually become hypothyroid.

    Your Vitamin B12 is too low and I have been reading a book wherein it is recommended that we should have a B12 of 1,000 to 2,000 to prevent harm from too little B12 in our bodies. We cannot overdose on B12 as excess is excreted through urine.

    We can supplement with Vitamin B12, methylcobalamin and we can use sublingual, spray, or tablets (if we have an issue with our stomach sublingual or spray are best). Doctors quite happily state we are 'in range' even if it is below 500. There was an article which stated that those over 60 should have a level of at least 600.

    amazon.co.uk/s/ref=nb_sb_ss...

    The second answer on this link is re adjusting doses.

    web.archive.org/web/2010103...

  • Your B12 is too low, needs to be above 500 - better higher, but that doesn't mean that you are not overmedicated.

  • I would be very careful reducing just had the most awful weekend of exhaustion because I thought I would reduce Levo I am on 150 and T3 40mcgs wasn't feeling too well thought I would try reducing Levo to 125 seems ok then it hit me complete exhaustion if you are going to do it maybe alternate nights (unlike me) then you might be able to correct if you go hypo. I know what you mean I sweat a lot too can get palpitations yet I am still exhausted at times, don't really know the way forward. I would agree with others and look at other things such as Vit B12 iron etc . Its awful to feel like this you have my complete sympathy I am so fed up with it.

You may also like...